Tips for weaning off prednisone?
Hi folks! I hope you're all doing well....!
I am looking for advice on weaning off prednisone. I have been on a low dose - 5mg/day - for over 6 months now, and I'm trying to get off it entirely.
My doc warned me that those last few milligrams would be the hardest, and I am running into some of that. Just a couple of days ago, I went from 3.5mg/day (which is where I'd been for about 3 weeks) to 3mg, and I have felt pretty lousy the last couple of days.
When I have done tapers before, they were from high doses, and they were pretty quick tapers - I didn't have too much trouble with them. steroids are so weird - it seems like the fierceness of your dependency has more to do with how long you've been on it than the dosage? Anyway - I have been tired and brain-foggy and achy these last couple of days after going down just half a milligram.
My question is, how long can I expect that to last? Should I expect to adjust after a few days, or what? Any tips for getting through it, or knowing if I really just NEED the daily dose? I know all the stuff my doc told me, but I am looking for wisdom from folks who have actually "been there, done that".... which is you guys.
Thanks in advance....
I don't really know, after more than 8 years I still haven't been able to get off of prednisone. Every time I end up getting prepared to get off of it completely completely by doing the low dose I always have a relapse.